The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

In the hospital — unknown high fever running in pattern and earlier intense headache

Forums General Melanoma Community In the hospital — unknown high fever running in pattern and earlier intense headache

  • Post
    JudiAU
    Participant
      So I posted before that I was worried about not having side effects. Now I have them but they don’t know what is.

      I had those minor cold symptoms one night when I posted. No cold symptoms the next day thought ii was probably getting flu. I started developing a progressively harsh headache and having an occasional headache. On Saturday, my husband calls on call doc and they send me to hospital. They check me for all regular side effects a large variety, I have brain MRI (tumor grown) and Ct with contrast showing others have not.

      The headache is most gone but I am developing very cyclical high fevers (104+) at least twice a day. They don’t have an answer other we think it is an immune response. My neurosurgeon want brain surgery Friday but my head must be clear.

      Anyone have experience with this? Very frustrating.

      Loading spinner
    Viewing 4 reply threads
    • Replies
        marta010
        Participant
          Headaches and high fever could be caused by adrenal insufficiency which can be a common side effect of immunotherapy. Assume that since you’re in the hospital that your cortisol level has been checked – if not, I’d request.

          Ann

          Loading spinner
          marta010
          Participant
            Headaches and high fever could be caused by adrenal insufficiency which can be a common side effect of immunotherapy. Assume that since you’re in the hospital that your cortisol level has been checked – if not, I’d request.

            Ann

            Loading spinner
            Hukill
            Participant
              I ran fever for 6 weeks, spent 4 days in the hospital before they said it was a side effect. I took motrin every 2 hours to keep it away.

              Loading spinner
              sks2019
              Participant
                JudiAU, My mom started fever 2 weeks after her first combo (ipi/nivo) , her fever went upto 100- 102 with body aches , headaches and jaw aches. Blood work was normal but urine analysis showed a UTI.
                Antibiotics helped to get rid of it and the fever. She is on prednisone 10 mg/day and its been 2 weeks since her second combo dose. She still has fatigue and cant really chew.

                Loading spinner
                JudiAU
                Participant
                  After I posted this I spent 4 miserable days at one and the next five days at hospital with terrible fever spikes, mostly 104 but I even got a 107. And I also had an awful and escalating headache. It was unrelated to any known side effects and they couldn’t find a source of infection. I finally figured the very specific schedule of the fever and combination of better scheduled drugs and starting steroids I am now home. I had a CT which very little progression but no real progress. My Brian Tumor showed so I’ll be having a crainiotomy Thursday. Of I’ll things I dread this the most.

                  Everything was eventually just called immunotherapy adverse event so I guess I join the world of side effects. .

                  Loading spinner
                    jennunicorn
                    Participant
                      NED
                      I was in a similar situation where I hadn’t had any major side effects and then BAM fevers. Mine were also cyclical, they would start around sundown, 5-6pm and last all night until the morning, about 6am. I would be up all night fighting off a fever, then be exhausted during the day so I slept all day while I didn’t have a fever and it would start up again in the evening. This lasted about a month. It was miserable. That was the only big side effect I ever had on immunotherapy, so I am grateful it wasn’t worse. Went to the hospital when it first started, was tested for everything like infection and all else. It was just my immune system ramping up. Skipped an infusion during that time until my body calmed down. Sending lots of good vibes for your craniotomy and for you to feel better soon.

                      Loading spinner
                Viewing 4 reply threads
                • You must be logged in to reply to this topic.
                About the MRF Patient Forum

                The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.